Nasal Spray Recalled

August 6, 2020
Pharmaceutical Technology Editors

Ferring Pharmaceuticals US is voluntarily recalling DDAVP Nasal Spray 10 mcg/0.1mL, Desmopressin Acetate Nasal Spray 10 mcg/0.1mL, and STIMATE Nasal Spray 1.5 mg/mL because of superpotency or high amounts of desmopressin.

On August 5, 2020, Ferring Pharmaceuticals US announced it was voluntarily recalling all lots of DDAVP Nasal Spray 10 mcg/0.1mL, Desmopressin Acetate Nasal Spray 10 mcg/0.1mL, and STIMATE Nasal Spray 1.5 mg/mL. The products are being recalled because of superpotency or higher than specified amounts of desmopressin discovered during routine testing.

According to the company, higher than specified amounts of desmopressin are associated with abnormally low levels of sodium in the blood. This may result in seizure, coma, and death. “To date, Ferring has not received an increase in adverse event reports due to increased concentrations of desmopressin from users of the nasal spray. A single non-fatal adverse event potentially associated with this issue was reported in the [United States] during the timeframe that the affected product was distributed,” the company stated in a press release.

A list of affected products may be found on FDA.gov. Adverse events may be reported to FDA via the agency’s MedWatch program.

Source: FDA